If your child is on MEDICATIONS, read this *NOW* and learn from my problem.

I’d initially wrote this post on my main blog page, “The (Not Always) Happy Homemaker Diary“, but also wish to share it with you readers here as well. Mind you, this took place yesterday/last night.

If I could, I would have this shooting out of my head..

And have these shooting from my eyes…

Why?

Because, for the now third or fourth time, my local Walgreen’s Pharmacist has messed up. It’s one thing to miscount the number of pills. It’s also one thing to not even fill one of them. Heck, it’s even one thing to place your child’s medications in the WRONG “filled and ready to go” bins.

But when your “mistake” at reading the prescription goes as far as one, filling it with the WRONG refill number, as well as with the WRONG DOSE, that is when I am DONE.

And that is also when I write to Corporate Office, and to the District Office, and to the Local Store. Yep. Every single level of Walgreen’s got a copy of my letter of complaint about this “mix up”.

The medications that my child is on are pretty “powerful” and can have some pretty bad side effects if given wrong. The one that was completely dispensed wrong can hurt his Blood Pressure or even his heart.

What SHOULD HAVE BEEN 2 mg. of a dose at 2 refills was ACTUALLY FILLED as 3 mg. dose with 3 refills.

How does someone read a “copy” wrong? When in doubt CALL THE DOCTOR that prescribed the medication, THEN proceed to fill it. It’s not rocket science.

Please, my readers, for your safety and for the safety of your family, especially your children, READ LABELS on the medication bottles. Every time. No matter how many times you filled the same medication.

Here is a copy of my letter to all of the branches of Wallgreen’s…

To Whom It May Concern,

I’m writing to complain about the (now) third or fourth “accident” in regards to my son’s medications being improperly filled.

My nine-year-old is on medications that can have a great impact on his heart and his blood pressure.

His Intuniv was filled COMPLETELY wrong. I was supposed to have 2 mg dose with 2 refills. Instead I received 3 mg dose and 3 refills.

I cannot tell who had filled my son’s medications last night, seeing as you do not have your Pharmacists place their names on the prescriptions that they are having to fill. That alone to me, is discouraging. Because I now cannot tell you in fact WHO ACTUALLY filled my child’s medications.

At this time I am NOT “taking my business else where”, but do know that I will NOT be talking very kindly about your store, and especially not in regards to this branch.

When filling medications, it means that your staff is literally holding their customer’s/patient’s lives in their hands. Including children.

Thank you,
Melissa C

Advertisements

6 thoughts on “If your child is on MEDICATIONS, read this *NOW* and learn from my problem.

  1. OMG If this is the third time your pharmasist has mixed up something continue your rant with the company, all the way to the lawmakers, and get the Hell out of that pharmacy!!! I too have two children with mood disorders (bipolar and comorbid diagnoses) which necessitate such powerful meds. Mine are on Risperdal which I believe is the original "Intuniv", so I have the same concerns. I check each and every time and joke that with so many med changes for them I need to carry a PDR around with me. Glad I found you through twitter and my dear friend Amanda Labron. I blog @ http://lifestwistedstitches.comCome join our group too!Blessings~

  2. Wow, just wow. Personally, I think the people who aspire to be pharmacists should be held to the same level of accountability as doctors and lawyers and those other "high paid" professions. You're right. They literally hold people's lives in their hands. We can't always tell what pills should look like, especially if it's not a medication we take regularly or have prescriptions changed frequently, which makes it even MORE important for it to be done right. Thank God you're a good mom and think to check things like that.

  3. This sickens me greatly. The days of trusting those professionals involved in our health and well-being are gone. The key word now is "advocate" and at every turn, constantly question authority.The nightmares in dealing with my son's ADHD weren't as severe as what you're going through, nevertheless, they were present. I had little/no cooperation from my son's school with his medication BUT…the teacher's all wanted him on their favorite "wonder drug" just so their day wasn't stressful. School nurse refused to dispense it, he wasn't allowed to carry it and I wasn't allowed to go in and give him his dosage. On another note, while taking care of my late mother with her dementia, I had a similar experience with a CVS pharmacy giving incorrect dosage on Haloperidol, double the quantity written on the prescription which I had made a copy of and kept in my day planner.Mind you, this was the first time it had been prescribed; I didn't like the drug and went home to research it after the doctor's visit. The drug is a horror; a nursing home "fav" in that given in high dosages, it often brings on fatal stroke to the elderly. My mother's physician had prescribed a minimal dose, "to take the edge off" daily tyrades and combativeness; tried convincing me that he was doing me a favor.Bulls*&t! Thanks to research and CVS's error, that prescription was refused with a few choice words at the pharmacy and a terse letter to CVS corporate.Their response? "Mistakes happen but are always caught in time". Yup, I caught it, not the pharmacy.

  4. There was a story something to the effect of a pharmacy filling a pregnant ladies perscription with a cancer patients. Now it's a wait and see game for the woman carrying the fetus.It is scary.

  5. OMG! I can't believe that they are doing this to you!! I totally agree that these are powerful meds. Jellybean is on Geodon, and if her script was messed up? There would be some huge problems.Thank you for this. I will not be switching her from CVS to Walgreens now. I like knowing who filled her bottle.

What are YOUR thoughts?

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s